Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 182, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 21, 2004, 3:35 PM CDT for Fayette County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2004, 3:35 PM CDT (20:35 UTC)
- Expired
- Jun 21, 2004, 4:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Fayette County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
471
WUUS54 KMEG 212035
SVRMEM
TNC047-212100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
335 PM CDT MON JUN 21 2004
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN SOUTHWEST TENNESSEE
* UNTIL 400 PM CDT
* AT 335 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS FROM 5 MILES WEST OF WILLISTON TO ROSSVILLE...MOVING
EAST AT 30 MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH 400 PM CDT INCLUDE...
WILLISTON...SOMERVILLE...
LAGRANGE...LA GRANGE...
.DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF
YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3525 8958 3509 8955 3500 8960 3501 8920
3501 8920 3523 8920
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 10:40 AM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 21, 10:40 AM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1040 AM CDT MON JUN 21 2004 .DISCUSSION... MCS THAT WAS OVER OKLAHOMA HAS PUSHED OVER TO NORTH CENTRAL ARKANSAS THIS MORNING. THIS MCS WILL PROGRESS EASTWARD AS THE DAY PROGRESSES. THE AIRMASS MASS ACROSS THE MID SOUTH WILL BECOME INCREASINGLY UNSTABLE WITH SLIGHTLY HIGHER LAPSE RATES AND WITH DEWPOINTS INCREASING NEAR 70. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO THE EVENING HOURS WITH LARGE HAIL AND WIND GUSTS EXCEEDING 60 MPH BEING THE MAIN THREATS. LOOKING AT CURRENT RADAR TRENDS AND SATELLITE WILL PUMP UP POPS OVER NORTHEAST AR AND MISSOURI BOOTHEEL. OTHERWISE NO OTHER CHANGES BESIDES THE AFOREMENTIONED INCREASE OF POPS OVER THE NORTHWEST PORTION OF THE FORECAST AREA. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && CORDERO
Hazardous weather outlook, Jun 21, 4:42 AM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 442 AM CDT MON JUN 21 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-221000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 442 AM CDT MON JUN 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS PARTS OF THE MID SOUTH. THE SLIGHT RISK AREA IS NORTH OF DECATURVILLE TO ASHLAND TO OXFORD TO CLARKSDALE LINE. LOW LEVEL MOISTURE WILL INCREASE ACROSS THE MID SOUTH TODAY. BY LATE AFTERNOON THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE GENERATING THUNDERSTORMS THAT WILL PERSIST INTO THE EVENING HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY IN RESPONSE TO AN UPPER LEVEL DISTURBANCE AND INTERACTION WITH A FRONTAL BOUNDARY THAT WILL MOVE SOUTHWARD ACROSS THE MID SOUTH. ADDITIONALLY... LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Jun 21, 2:06 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 206 PM CDT MON JUN 21 2004 ARZ058-211935- PHILLIPS- 206 PM CDT MON JUN 21 2004 SIGNIFICANT WEATHER ADVISORY FOR PHILLIPS COUNTY ARKANSAS. A THUNDERSTORM CAPABLE OF PRODUCING WINDS OF 35 MPH AND UP TO MARBLE SIZED HAIL IS MOVING INTO THE SOUTHERN PART OF THE COUNTY...TO THE WEST OF ELAINE. MOVEMENT IS TO THE EAST AT ABOUT 25 TO 40 MPH.
Special weather statement, Jun 21, 2:49 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 249 PM CDT MON JUN 21 2004 MSZ010-212020- COAHOMA- 249 PM CDT MON JUN 21 2004 SIGNIFICANT WEATHER ADVISORY FOR COAHOMA COUNTY MISSISSIPPI. A THUNDERSTORM CAPABLE OF PRODUCING WINDS OF 35 MPH...HEAVY RAIN OF UP TO TWO INCHES PER HOUR...AND UP TO MARBLE SIZED HAIL IS MOVING INTO COAHOMA COUNTY NEAR FRIARS POINT. MOVEMENT IS TO THE EAST AT ABOUT 25 MPH.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:57 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.